Hi.For the last few months i have recently been getting a very hot and red face and itchy skin however there seems to be no corrolation as to when i get it.
The doctor has prescribed me with many antihystemens but they have not worked.
But i work in a hairdressers as an assistant and i looked through all our products and most of them contain Sodium Hydroxide, could this be what it is?
Or could it possibly be salicylic acid?
But sometimes i get it at school in my science lab where Sodium Hydroxide is used.
Any advice or tips would be much appreciated.
From your description, it is highly likely that you are having and allergic or an irritant reaction to something in your work environment at the hairdressers. Sodium hydroxide can irritate a person's skin but it usually has to make direct contact with the skin to do that. A fair number of people are allergic to aspirin and that is chemically related to salicylic acid. It is most likely that your responding to another chemical ingredient at the hairdressers most likely to a substance comes out of the container as a spray. Since there are so many ingredients and many hair preparations, it might be very difficult to isolate one ingredient as the cause.
Try to add evidence in favor of your belief by , if possible, avoiding the hairdressers for a week or so. If the symptoms subside and do not recur that would point to the irritant being present at the salon.
Also, if you have just started some new substance on your own hair, as a result of being in the salon, that also might contain the substance causing your reaction.
The final possibility is that the hot red face and itchy skin have nothing to do with your hairdressing exposure. That the two just coincide. So, do think carefully about whether you might have recentlly come in contact with a substance that is not at home, at the hairdressers or the science lab. For example a new facial cream of any type.
If the symptoms continue after you separate yourself from the hairdresser products, you may need to see an Allergist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.